Recovering Probability Distributions from Option Prices

Cite This

Files in this item

Checksum: MD5:fa629536e1cbe24bb06cc8373284f0e2

JACKWERTH, Jens Carsten, Mark RUBINSTEIN, 1996. Recovering Probability Distributions from Option Prices. In: Journal of Finance. 51(5), pp. 1611-1631. Available under: doi: 10.1111/j.1540-6261.1996.tb05219.x

@article{Jackwerth1996Recov-12163, title={Recovering Probability Distributions from Option Prices}, year={1996}, doi={10.1111/j.1540-6261.1996.tb05219.x}, number={5}, volume={51}, journal={Journal of Finance}, pages={1611--1631}, author={Jackwerth, Jens Carsten and Rubinstein, Mark} }

Rubinstein, Mark 2011-03-25T09:43:09Z This article derives underlying asset risk-neutral probability distributions of European options on the S&P 500 index. Nonparametric methods are used to choose probabilities that minimize an objective function subject to requiring that the probabilities are consistent with observed option and underlying asset prices. Alternative optimization specifications produce approximately the same implied distributions. A new and fast optimization technique for estimating probability distributions based on maximizing the smoothness of the resulting distributions is proposed. Since the crash, the risk-neutral probability of a three (four) standard deviation decline in the index (about -36 percent (-46 percent) over a year) is about 10 (100) times more likely than under the assumption of lognormality. eng 1996 Jackwerth, Jens Carsten terms-of-use Recovering Probability Distributions from Option Prices Jackwerth, Jens Carsten First publ. in: Journal of Finance 51 (1996), 5, pp. 1611-1631 2011-03-25T09:43:09Z Rubinstein, Mark application/pdf

Downloads since Oct 1, 2014 (Information about access statistics)

Recovering_Probability_Distributions_from_Option_Prices.pdf 1572

This item appears in the following Collection(s)

terms-of-use Except where otherwise noted, this item's license is described as terms-of-use

Search KOPS


My Account